Food With Ibuprofen

0

Is it OK to take it on an empty stomach? This one is kind of two-fold. If you’ve experienced an upset stomach when taking medications in the past, the FDA recommends taking ibuprofen with food or a glass of milk to reduce the chance you’ll feel queasy. When it comes to your gut, pain relievers might not be the answer… but food is. And we’ve got the perfect recipes for you.

ADVERTISEMENT

Food With Ibuprofen

IBUPROFEN (eye BYOO proe fen) is a non-steroidal anti-inflammatory drug (NSAID). It is used for dental pain, fever, headaches or migraines, osteoarthritis, rheumatoid arthritis, or painful monthly periods. It can also relieve minor aches and pains caused by a cold, flu, or sore throat.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

COMMON BRAND NAME(S): Advil, Advil Junior Strength, Advil Migraine, Genpril, Ibren, IBU, Midol, Midol Cramps and Body Aches, Motrin, Motrin IB, Motrin Junior Strength, Motrin Migraine Pain, Samson-8, Toxicology Saliva Collection

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • cigarette smoker
  • coronary artery bypass graft (CABG) surgery within the past 2 weeks
  • drink more than 3 alcohol-containing drinks a day
  • heart disease
  • high blood pressure
  • history of stomach bleeding
  • kidney disease
  • liver disease
  • lung or breathing disease, like asthma
  • an unusual or allergic reaction to ibuprofen, aspirin, other NSAIDs, other medicines, foods, dyes, or preservatives
  • pregnant or trying to get pregnant
  • breast-feeding

How should I use this medicine?

Take this medicine by mouth with a glass of water. Follow the directions on the prescription label. Take this medicine with food if your stomach gets upset. Try to not lie down for at least 10 minutes after you take the medicine. Take your medicine at regular intervals. Do not take your medicine more often than directed.

A special MedGuide will be given to you by the pharmacist with each prescription and refill. Be sure to read this information carefully each time.

Talk to your pediatrician regarding the use of this medicine in children. Special care may be needed.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What may interact with this medicine?

Do not take this medicine with any of the following medications:

  • cidofovir
  • ketorolac
  • methotrexate
  • pemetrexed

This medicine may also interact with the following medications:

  • alcohol
  • aspirin
  • diuretics
  • lithium
  • other drugs for inflammation like prednisone
  • warfarin

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What to know about ibuprofen

People can take ibuprofen by mouth as a syrup or tablet. They can also apply it directly to the skin as a mousse, gel, or spray.

Uses includeTrusted Source:

  • fever
  • inflammation
  • headache
  • menstrual pain
  • the common cold
  • toothache
  • back pain
  • arthritis
  • sprains

Some medications, such as decongestants, have ibuprofen added to create, for example, a combined cold or flu remedy.

Other products combine ibuprofen with opioids, such as oxycodone. These are for short-term use only, as they can result in misuse.

Side effects

The most common adverse effects of ibuprofen are gastrointestinal. They include:

  • pain
  • diarrhea or constipation
  • nausea and vomiting
  • dyspepsia
  • bloating

Among other likely side effects are:

  • dizziness
  • headache
  • nervousness
  • skin rash
  • tinnitus
  • edema, or fluid retention

If a person feels dizzy after taking ibuprofen, they should not drive or operate machinery.

ADVERTISEMENT

Ibuprofen

Ibuprofen is used to relieve pain associated with arthritis. It is available in prescription and non-prescription strengths and formulations.

Ibuprofen Overview

Ibuprofen is both an over-the-counter and a prescription medication. The over-the-counter form is used to treat mild to moderate pain. The prescription form is used to treat pain, tenderness, swelling, and stiffness caused by osteoarthritis and rheumatoid arthritis. This medication page refers to the prescription form of ibuprofen.

Ibuprofen belongs to a group of drugs called non-steroidal anti-inflammatory drugs (NSAIDs). These work by stopping the body’s production of a natural substances that causes pain, fever, and inflammation.

This medication comes in tablet and suspension form to be taken by mouth. It can be taken up to 4 times a day or a maximum dose of 40 mg/kg in adults.

This medication is also available in an injectable form to be given directly into a vein (IV) by a healthcare professional.

Common side effects of ibuprofen include stomach pain, constipation, diarrhea, gas, heartburn, nausea, and vomiting.

Ibuprofen can also cause blurred vision, drowsiness, and dizziness. Do not drive or operate heavy machinery until you know how ibuprofen affects you.

Vicoprofen (Hydrocodone Bitartrate 7.5 MG / Ibuprofen 200 MG) Oral Tablet

pill-image Vicoprofen (hydrocodone bitartrate 7.5 MG / ibuprofen 200 MG) Oral Tablet

ADVERTISEMENT

Color: WhiteShape: RoundSize: 10.00Score: 1Imprint: VP A

Ibuprofen Cautionary Labels

precautions

ADVERTISEMENT
precautions
ADVERTISEMENT
precautions
ADVERTISEMENT
precautions
ADVERTISEMENT
precautions
ADVERTISEMENT
precautions
ADVERTISEMENT
precautions
ADVERTISEMENT

Uses of Ibuprofen

Ibuprofen is both an over-the-counter and a prescription medication. The over-the-counter form is used to treat mild to moderate pain associated with headaches, muscle aches, menstrual periods, the common cold, toothaches, and backaches. It can also be used to reduce fever. The prescription form is used to treat pain, tenderness, swelling, and stiffness caused by osteoarthritis and rheumatoid arthritis. This medication page refers to the prescription form of ibuprofen.

This medication may be prescribed for other uses. Ask your doctor or pharmacist for more information.

Ibuprofen Brand Names

Ibuprofen may be found in some form under the following brand names:

  • Addaprin
  • Advil
  • Advil Allergy & Congestion Relief
  • Advil Allergy Sinus
  • Advil Children’s Cold
  • Advil Cold and Sinus
  • Advil Congestion Relief
  • Advil PM
  • Advil PM Liqui-Gels
  • Caldolor
  • Cap-Profen
  • Combunox
  • Counteract IB
  • Dayquil Pressure and Pain Caplet
  • Dimetapp Childrens Cold & Fever
  • Dimetapp Sinus
  • Dolgesic
  • Dristan Sinus
  • Duexis
  • Elixsure IB
  • Genpril
  • Haltran
  • Ibifon 600
  • Ibren
  • Ibu
  • Ibu-Tab
  • Ibudone
  • Ibuprohm
  • Ibutab
  • Menadol
  • MIdol Cramps & Bodyaches
  • Motrin
  • Motrin Cold Childrens
  • Motrin IB Sinus
  • Motrin PM
  • Neoprofen
  • Nuprin
  • PediaCare Children’s Pain & Fever w/ Ibuprofen
  • Pediacare Fever
  • Proprinal
  • Q-Profen
  • Reprexain
  • Rufen
  • Rx-Act Ibuprofen
  • Rx-Act Ibuprofen PM
  • Saleto-200
  • Saleto-400
  • Saleto-600
  • Saleto-800
  • Sine-Aid IB
  • Sup Pain Med
  • Tab-Profen
  • Ultraprin
  • Uni-Pro
  • Vicoprofen
  • Wal-Profen
  • Wal-Profen Cold and Sinus

Ibuprofen Drug Class

Ibuprofen is part of the drug class:

  • Antiinflammatory preparations, non steroids for topical use

Side Effects of Ibuprofen

Serious side effects have been reported with ibuprofen. See the “Ibuprofen Precautions” section.

Common side effects of ibuprofen include the following:

  • fluid retention
  • gastrointestinal upset, including pain, bloating, constipation, diarrhea, heartburn, gas, nausea, and vomiting
  • headache
  • nervousness
  • itching
  • rash
  • ringing in the ears

This is not a complete list of ibuprofen side effects. Ask your doctor or pharmacist for more information.

Tell your doctor if you have any side effect that bothers you or that does not go away.

Call your doctor for medical advice about side effects. You may report side effects to the FDA at 1-800-FDA-1088.

Ibuprofen Interactions

Tell your doctor about all the medicines you take, including prescription and non-prescription medicines, vitamins, and herbal supplements. Especially tell your doctor if you take:

  • anticoagulants (‘blood thinners’) such as warfarin (Coumadin, Jantoven)
  • aspirin
  • other NSAIDs such as ketoprofen (Orudis KT, Actron) and naproxen (Aleve, Naprosyn)
  • oral steroids such as dexamethasone (Decadron, Dexone), methylprednisolone (Medrol), and prednisone (Deltasone)
  • angiotensin-converting enzyme (ACE) inhibitors such as benazepril (Lotensin), captopril (Capoten), enalapril (Vasotec), fosinopril (Monopril), lisinopril (Prinivil, Zestril), moexipril (Univasc), perindopril (Aceon), quinapril (Accupril), ramipril (Altace), and trandolapril (Mavik)
  • diuretics (‘water pills’)
  • lithium (Eskalith, Lithobid)
  • methotrexate (Rheumatrex)

This is not a complete list of ibuprofen drug interactions. Ask your doctor or pharmacist for more information.

Ibuprofen Precautions

Serious side effects have been reported with ibuprofen including the following:

  • Heart attack or stroke. Tell your healthcare provider right away if you have some or all of the following symptoms of cardiovascular complications:
    • shortness of breath
    • chest pain
    • weakness
    • slurring of speech
  • Hypertension (high blood pressure). Ibuprofen can cause new hypertension or worsening of pre-existing hypertension.
  • Have your blood pressure monitored by your doctor closely if taking ibuprofen, especially if you have a history of hypertension or are taking medications to treat hypertension.
  • Congestive heart failure (CHF): Tell your healthcare provider right away if you have some or all of the following symptoms of CHF:
    • swelling in the arms or legs
    • shortness of breath
    • unexplained weight gain
    • fatigue
  • Serious skin reaction. Tell your healthcare provider right away if you have some or all of the following symptoms of a potentially serious skin reaction:
    • rash
    • blistering
    • itching
    • fever
  • Stomach bleeding and/or ulceration: Tell your healthcare provider right away if you have some or all of the following symptoms of stomach bleeding:
    • abdominal pain
    • blood in stools (black or tarry stools)
    • coughing up of blood
    • indigestion or general stomach discomfort
  • Liver toxicity: Tell your healthcare provider right away if you have some or all of the following symptoms of liver dysfunction:
    • flu-like symptoms
    • fatigue
    • nausea
    • yellowing of the skin or eyes
  • Kidney damage. Patients with preexisting renal dysfunction, heart failure,liver injury, those taking diuretics or ACE inhibitors, and the elderly are at the greatest risk of kidney injury. Ibuprofen is not recommended in these patients with advanced renal disease.
  • Allergic reaction. Tell your healthcare provider right away if you have some or all of the following symptoms of an anaphylactoid allergic reaction:
    • swelling of the face or throat
    • difficulty breathing
  • Changes in vision. Tell your healthcare provider right away if you have some or all of the following symptoms of changes in vision:
    • blurred or decreased vision
    • changes in color vision
    • dark or gray spots in field of vision

Ibuprofen can cause blurred vision, drowsiness, and dizziness. Do not drive or operate heavy machinery until you know how ibuprofen affects you.

Do not take ibuprofen if you:

  • are allergic to ibuprofen or to any of its ingredients
  • have experienced asthma, itching or rash, or allergic-type reaction to aspirin or other NSAIDs
  • are undergoing coronary artery bypass graft (CABG) surgery

Ibuprofen Food Interactions

Medicines can interact with certain foods. In some cases, this may be harmful and your doctor may advise you to avoid certain foods. In the case of ibuprofen, there are no specific foods that you must exclude from your diet when receiving ibuprofen.

Inform MD

Before taking ibuprofen, tell your doctor about all of your medical conditions. Especially tell your doctor if you:

  • are allergic to ibuprofen or to any of its ingredients
  • have liver problems
  • have heart disease, including heart attack and stroke, or anyone in your family has had these conditions
  • have high cholesterol
  • have high blood pressure
  • have kidney disease
  • have diabetes
  • have asthma
  • have swelling of the hands, arms, feet, ankles, or legs
  • have lupus
  • are pregnant or breastfeeding

Tell your doctor about all the medicines you take including prescription and non-prescription medicines, vitamins, and herbal supplements.

Ibuprofen and Pregnancy

Tell your doctor if you are pregnant or plan to become pregnant.

The FDA categorizes medications based on safety for use during pregnancy. Five categories – A, B, C, D, and X – are used to classify the possible risks to an unborn baby when a medication is taken during pregnancy.

Ibuprofen falls into category C. There are no well-controlled studies that have been done in pregnant women. Ibuprofen should be used during pregnancy only if the possible benefit outweighs the possible risk to the unborn baby.

NSAIDs, such as ibuprofen, cause known effects on the fetal cardiovascular system, so use of ibuprofen during pregnancy, especially late pregnancy, is not recommended.

Ibuprofen and Lactation

Tell your doctor if you are breastfeeding or plan to breastfeed.

It is not known if ibuprofen crosses into human milk. Because many medications can cross into human milk and because of the possibility for serious adverse reactions in nursing infants with use of this medication, a choice should be made whether to stop nursing or stop the use of this medication. Your doctor and you will decide if the benefits outweigh the risk of using ibuprofen.

Ibuprofen Usage

Take ibuprofen exactly as prescribed.

This medication comes in tablet and suspension form to be taken by mouth. It can be taken up to 4 times a day or a maximum dose of 40 mg/kg in adults. Take ibuprofen with food to decrease the risk of stomach upset.

This medication is also available in an injectable form to be given directly into a vein (IV) by a healthcare professional.

If you miss a dose, take the missed dose as soon as you remember. If it is almost time for the next dose, skip the missed dose and take your next dose at the regular time. Do not take two doses of ibuprofen at the same time.

Ibuprofen Dosage

Take this medication exactly as prescribed by your doctor. Follow the directions on your prescription label carefully.

The dose your doctor recommends may be based on the following:

  • the condition being treated
  • other medical conditions you have
  • other medications you are taking
  • how you respond to this medication
  • your weight
  • your age

The recommended dose and frequency of ibuprofen varies with the indication for use. The maximum recommended dose of ibuprofen is 3200 mg daily from all sources of ibuprofen.

Ibuprofen Overdose

If you take too much ibuprofen, call your healthcare provider or local Poison Control Center, or seek emergency medical attention right away.

If ibuprofen is administered by a healthcare provider in a medical setting, it is unlikely that an overdose will occur. However, if overdose is suspected, seek emergency medical attention.

Other Requirements

  • Store ibuprofen at room temperature.
  • Keep this and all medicines out of the reach of children.

Ibuprofen FDA Warning

Cardiovascular Risk:

  • NSAIDs may cause an increased risk of serious cardiovascular thrombotic events, myocardial infarction, and stroke, which can be fatal. This risk may increase with duration of use. Patients with cardiovascular disease or risk factors for cardiovascular disease may be at greater risk.
  • These drugs are contraindicated for treatment of peri-operative pain in the setting of coronary artery bypass graft (CABG) surgery.

Gastrointestinal Risk:

  • NSAIDs cause an increased risk of serious gastrointestinal adverse events including bleeding, ulceration, and perforation of the stomach or intestines, which can be fatal. These events can occur at any time during use and without warning symptoms. Elderly patients are at greater risk for serious gastrointestinal events.

Leave a Reply

Your email address will not be published.

Like
Close
TheSuperHealthyFood © Copyright 2022. All rights reserved.
Close